Alert archive / North Carolina / River Flood Warnings in 2013

River Flood Warning 2, NWS Raleigh, NC

January 18, 2013Davidson County, Davie County, North Carolina

NWS Raleigh, NC issued this river flood warning at Jan 18, 2013, 3:05 AM EST for Davidson County, Davie County, North Carolina. It took effect at Jan 18, 2013, 5:29 AM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2013, 3:05 AM EST (08:05 UTC)
In effect from
Jan 18, 2013, 5:29 AM EST
Expired
Jan 19, 2013, 1:57 PM EST
In force
32 hr
Issued by
NWS Raleigh, NC
Flood severity
Minor

Counties Davidson County, NC, Davie County, NC

The radar

The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 22.25 ft at Jan 19, 2013, 3:00 AM EST.

actionminormoderate1015202501/1801/1901/20
Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WGUS42 KRAH 180805
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
305 AM EST FRI JAN 18 2013



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE 
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


&&

NCC057-059-182005-
/O.NEW.KRAH.FL.W.0002.130118T1029Z-130120T1716Z/
/YADN7.1.ER.130118T1029Z.130119T1200Z.130120T0516Z.NO/
305 AM EST FRI JAN 18 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YADKIN RIVER AT YADKIN COLLEGE.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:45 AM FRIDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 24.7 FEET BY SATURDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 25.0 FEET...FLOODING CLOSES SOWERS ROAD NEAR LINWOOD...
  WEST OF INTERSTATE 85. FLOODING ALSO THREATENS THE PUMPING STATION 
  AT DAVIDSON INCORPORATED.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    FRI   SAT   SUN   MON   TUE

YADKIN RIVER
 YADKIN COLLEGE   18  16.7 FRI 03 AM   18.7  24.7  11.9   4.5   4.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
7 follow-up statements
313 
WGUS82 KRAH 181436
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EST FRI JAN 18 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC057-059-190236-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-130120T0216Z/
/YADN7.1.ER.130118T1109Z.130119T0000Z.130119T1416Z.NO/
936 AM EST FRI JAN 18 2013

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT  9:15 AM FRIDAY THE STAGE WAS 18.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING SLOWLY TO NEAR 22.3 FEET     THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW           MORNING.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

YADKIN RIVER
 YADKIN COLLEGE   18  18.8 FRI 09 AM  20.2   5.0   4.2   3.9   3.8


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
434 
WGUS82 KRAH 182317
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EST FRI JAN 18 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP AWAY FROM HIGH WATER... WHERE THE RIVER IS RUNNING AND HIGH AND FLOWING FAST.

&&

NCC057-059-191117-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-130120T0412Z/
/YADN7.1.ER.130118T1109Z.130119T0600Z.130119T1612Z.NO/
617 PM EST FRI JAN 18 2013

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 5:45 PM FRIDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET BY 
  EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE SATURDAY MORNING. THE PRIMARY IMPACT WILL BE TO AGRICULTURAL
  LANDS ON BOTH SIDES OF THE RIVER.


&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

YADKIN RIVER
 YADKIN COLLEGE   18  21.0 FRI 06 PM  21.3   7.9   5.6   5.6   4.8


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
812 
WGUS82 KRAH 190154
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EST FRI JAN 18 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP AWAY FROM HIGH WATER... WHERE THE RIVER RUNNING HIGH AND FLOWING FAST.


&&

NCC057-059-191354-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-130120T0640Z/
/YADN7.1.ER.130118T1109Z.130119T0600Z.130119T1840Z.NO/
854 PM EST FRI JAN 18 2013

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 8:30 PM FRIDAY THE STAGE WAS 21.6 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY 
  EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY SATURDAY AFTERNOON. THE PRIMARY IMPACT WILL BE TO AGRICULTURAL
  LANDS ON BOTH SIDES OF THE RIVER.


&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

YADKIN RIVER
 YADKIN COLLEGE   18  21.6 FRI 08 PM   7.6   6.3   5.8   4.8      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
372 
WGUS82 KRAH 190221
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EST FRI JAN 18 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA..
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE 
  COUNTIES 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP AWAY FROM HIGH WATER... WHERE THE RIVER RUNNING HIGH AND FLOWING FAST.

&&

NCC057-059-191421-
/O.CON.KRAH.FL.W.0002.000000T0000Z-130120T0640Z/
/YADN7.1.ER.130118T1109Z.130119T0600Z.130119T1840Z.NO/
921 PM EST FRI JAN 18 2013

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 9:00 PM FRIDAY THE STAGE WAS 21.7 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY 
  SATURDAY MORNING THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY EARLY AFTERNOON.


&&LITERAL:
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     SAT   SUN   MON   TUE   WED

YADKIN RIVER
  YADKIN COL  18  21.7 FRI 09 PM    21.2   7.6   6.3   5.8   4.8


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45
$$
091 
WGUS82 KRAH 191019
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 AM EST SAT JAN 19 2013



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...

  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


&&

NCC057-059-192219-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-130120T0756Z/
/YADN7.1.ER.130118T1109Z.130119T0800Z.130119T1956Z.NO/
519 AM EST SAT JAN 19 2013

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 5:00 AM SATURDAY THE STAGE WAS 22.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL THIS MORNING AND 
  FALL BELOW FLOOD STAGE BY THIS AFTERNOON.


&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

YADKIN RIVER
 YADKIN COLLEGE   18  22.0 SAT 05 AM   21.7  6.9   6.6   5.9   4.8


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
251 
WGUS82 KRAH 191432
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
932 AM EST SAT JAN 19 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC057-059-200232-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-130120T0417Z/
/YADN7.1.ER.130118T1109Z.130119T0800Z.130119T1617Z.NO/
932 AM EST SAT JAN 19 2013

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT  9:15 AM SATURDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  BY EARLY AFTERNOON

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

YADKIN RIVER
 YADKIN COLLEGE   18  20.5 SAT 09 AM   7.4   6.0   5.8   4.2   3.1


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
672 
WGUS82 KRAH 191857
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EST SAT JAN 19 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE 
  COUNTIES

&&

NCC057-059-191927-
/O.CAN.KRAH.FL.W.0002.000000T0000Z-130120T0417Z/
/YADN7.1.ER.130118T1109Z.130119T0800Z.130119T1812Z.NO/
157 PM EST SAT JAN 19 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT  1:30 PM SATURDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FELL BELOW FLOOD STAGE AT 1:12 PM THIS AFTERNOON.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.4 FEET BY TOMORROW 
  MORNING.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

YADKIN RIVER
 YADKIN COLLEGE   18  17.8 SAT 01 PM   7.4   6.0   5.8   4.2   3.1

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jan 18, 3:03 AM EST, 2 minutes earlier.

Area forecast discussion, Jan 18, 3:03 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
303 AM EST FRI JAN 18 2013

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL PULL AWAY FROM CENTRAL NC EARLY
THIS MORNING. COLD HIGH PRESSURE WILL BUILD IN FROM THE WEST LATER
TODAY AND RESIDE OVER THE REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 303 AM FRIDAY...

STRONG LOW PRESSURE SYSTEM PULLING AWAY FROM CENTRAL NC EARLY THIS
MORNING. BACK EDGE OF PRECIP HAS PROGRESSED INTO THE COASTAL
PLAIN...EAST OF OUR REGION. WHILE MANY LOCATIONS DID END UP SEEING A
TRANSITION TO SNOW....PROLONGED PERIOD OF HEAVY WET SNOW CONFINED TO
A REGION FROM GUILFORD COUNTY NEWD INTO PERSON AND GRANVILLE COUNTY.
THIS CORRIDOR SAW SNOW AMOUNTS IN THE 3-5 INCH RANGE...SNOW AMOUNTS
QUICKLY DIMINISH IMMEDIATELY EAST AND SOUTH OF THIS REGION.

MAIN CONCERN EARLY THIS MORNING IS TEMPERATURES DROPPING BELOW
FREEZING AND RESIDUAL RAIN/SNOW/SLUSH ON ROADWAYS BECOMING ICY.
EXPECT WORSE ROAD CONDITIONS TO OCCUR WEST AND NORTH OF
RDU...ESPECIALLY IN AREAS THAT RECEIVED AN INCH OR MORE OF SNOW.
PLAN IS TO ISSUE A SPS FOR BLACK ICE POTENTIAL FOR SECTIONS OF THE
WESTERN AND NORTHERN PIEDMONT.

STRONG SUBSIDENCE IN WAKE OF DEPARTING LOW PRESSURE SYSTEM AIDING TO
DISSIPATE CLOUD COVERAGE WITH CLEARING SKIES WORKING ITS WAY EAST
THROUGH THE EASTERN PIEDMONT INTO THE SANDHILLS AND COASTAL PLAIN AT
230 AM. EXPECT CLEAR SKIES REGIONWIDE BY 5-6 AM. THIS SUBSIDENCE
REGION WILL MAINTAIN CLEAR SKIES ACROSS THE REGION TODAY. LOW LEVEL
CAA QUITE STRONG IN WAKE OF THIS SYSTEM. THICKNESSES TODAY ABOUT 20M
BELOW NORMAL. THIS SUGGEST MOST LOCALES SHOULD EXPERIENCE AFTERNOON
TEMPS 4-6 DEGREES BELOW NORMAL...COLDER IN AREAS WHERE SNOW IS ON
THE GROUND. MAX TEMPS UPPER 30S TO NEAR 40 GUILFORD-PERSON COUNTIES
TO THE UPPER 40S FAR SOUTH.

TONIGHT...HIGH PRESSURE OVERHEAD WILL CAUSE CLEAR SKIES AND
LIGHT/NEAR CALM WINDS. WITH DRY AIR IN PLACE...TEMPS SHOULD COOL
EFFICIENTLY. MIN TEMPS 20-25 DEGREES. MELTING THAT TAKES PLACE LATER
TODAY WILL REFREEZE ON AREA ROADWAYS...CREATING SLICK SPOTS. WITH
TEMPS FALLING BELOW FREEZING SHORTLY AFTER SUNSET....THESE SLICK
SPOTS MAY BECOME PROBLEMATIC BY 9-11 PM.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 303 AM FRIDAY...

SATURDAY...MODIFYING AIRMASS UNDERNEATH SURFACE HIGH WILL ALLOW
TEMPS TO REBOUND AFTER A CHILLY START. UNDER SUNNY SKIES AND
THICKNESSES CLOSER TO NORMAL...EXPECT AFTERNOON TEMPS IN THE UPPER
40S FAR NORTH TO THE LOWER 50S SOUTH.

SATURDAY NIGHT...A LEE-SIDE TROUGH WILL DEVELOP OVER THE WESTERN
PIEDMONT SATURDAY NIGHT AS THE SURFACE RIDGE SLIDES SOUTH OF OUR
REGION...AND A STRONG LOW PRESSURE TRAVERSES ACROSS THE NORTHERN
GREAT LAKES INTO SOUTHERN ONTARIO. THIS SURFACE FEATURE WILL
MAINTAIN A LIGHT SSW WIND...AIDING TO KEEP TEMPS UP A BIT. THIS
WILL LEAD TO MIN TEMPS SEVERAL DEGREES WARMER THAN THE PREVIOUS
NIGHT. MIN TEMPS IN THE LOW-MID 30S URBAN AREAS TO NEAR 30 IN THE
RURAL AREAS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 240 PM THURSDAY...

THE UPPER LEVEL PATTERN WILL BEGIN A SLOW AMPLIFICATION SUNDAY AS
RIDGING BUILDS OUT WEST AND A DEEP TROUGH DEVELOPS OVER THE EASTERN
US.  A COLD NORTHWESTERLY FLOW WILL PERSIST THROUGH MIDWEEK... A
COUPLE REINFORCING SHOTS OF ARCTIC AIR VIA DRY COLD FRONTS AS
SHORTWAVES ROTATE SOUTHEAST OUT OF CANADA AND INTO THE BASE OF THE
TROUGH. HIGHS AROUND NORMAL SUNDAY WILL FALL IN TO THE 40S
MONDAY....AND THEN A MORE SIZABLE DROP TUESDAY AND THICKNESSES CRASH
TO NEAR OR BELOW 1260M TUESDAY MORNING.  BASED ON THESE
THICKNESSES...LOWS COULD BE IN THE TEENS AND HIGHS IN THE LOW TO MID
30S.  MODELS HAVE ONLY RECENTLY COME INTO BETTER AGREEMENT ON THESE
THICKNESSES...AND THE LACK OF SNOW COVER OVER THE MIDWEST LEADS TO
LOWER CONFIDENCE IN TEMPS BEING ON THE COLDER SIDE OF WHAT HAS
HISTORICALLY BEEN OBSERVED.  DURING THIS PERIOD...ALL CYCLOGENESIS
ASSOCIATED WITH SHORTWAVES IN THE NORTHWEST FLOW ALOFT SHOULD STAY
WELL OFFSHORE...WITH THE ONLY SENSIBLE IMPACT WILL BE POSSIBLE
OROGRAPHIC CIRRUS MONDAY NIGHT OR TUESDAY NIGHT.  BY THE END OF THE
PERIOD...MODELS INDICATE THE WEST COAST RIDGE MAY WEAKEN AND ALLOW
ENERGY TO CROSS INTO THE CENTRAL US AND BRING A BETTER CHANCE OF
PRECIP LATE NEXT WEEK INTO THE WEEKEND.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS OF 1258 AM FRIDAY...

STRONG LOW PRESSURE AND ASSOCIATED MVFR/IFR CEILINGS WILL LIFT ENE
AWAY FROM CENTRAL NC NEXT FEW HOURS. SKIES WERE RAPIDLY CLEARING
ACROSS WESTERN NC. EXPECT CLEARING SKIES PRIOR TO 2 AM IN THE TRIAD
VICINITY...AND IN THE KRDU, KFAY AND KRWI AREAS BETWEEN 3 AND 5 AM.
LATER TODAY...EXPECT CLEAR SKIES (ASIDE FROM A FEW-SCATTERED
STRATO-CU AT 2000-2500 FT). NLY WINDS WILL BE BRISK WITH GUSTS 18-23
MPH. THE WINDS WILL SUBSIDE LATE IN THE DAY.

HIGH PRESSURE WILL SETTLE OVER THE REGION THIS WEEKEND..RESULTING IN
CLEAR SKIES AND LIGHT WINDS. VFR CONDITIONS WILL PERSIST INTO EARLY
NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...SMITH
AVIATION...WSS
Hazardous weather outlook, Jan 18, 2:27 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
227 AM EST FRI JAN 18 2013

NCZ007>010-021>026-038>041-191100-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
227 AM EST FRI JAN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

RESIDUAL WATER ON AREA ROADWAYS FROM THE RECENT RAIN AND SNOW WILL
FREEZE AS TEMPERATURES DROP BELOW 32 DEGREES EARLY THIS MORNING.
THIS WILL CAUSE SLICK SPOTS TO DEVELOP...ESPECIALLY ON BRIDGES AND
OVERPASSES. ROAD CONDITIONS SHOULD IMPROVE AFTER 9 AM AS
TEMPERATURES WARM ABOVE FREEZING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ011-027-028-042-043-073>078-083>086-088-089-191100-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
227 AM EST FRI JAN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 18, 12:15 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1215 AM EST FRI JAN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             PIEDMONT TRIAD AIRPORT  36.10N  79.94W
01/18/2013  M3.0 INCH        GUILFORD           NC   FAA

            3.0 INCHES AT PTI AIRPORT.

&&

EVENT NUMBER RAH1300049

BSD
Local storm report, Jan 18, 12:20 AM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1220 AM EST FRI JAN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     SNOW             4 ENE JAMESTOWN         36.02N  79.86W
01/17/2013  M2.5 INCH        GUILFORD           NC   BROADCAST MEDIA

            2.5 INCHES OF SNOW WAS REPORTED AT WGHP.

&&

EVENT NUMBER RAH1300050

BSD
Local storm report, Jan 18, 12:22 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1222 AM EST FRI JAN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     SNOW             2 SW HOLLY SPRINGS      35.64N  78.86W
01/18/2013  M0.5 INCH        WAKE               NC   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED 0.5 INCHES OF SNOW IN
            HOLLY SPRINGS

&&

EVENT NUMBER RAH1300051

BSD
Local storm report, Jan 18, 12:25 AM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1225 AM EST FRI JAN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             HIGH POINT              35.98N  80.00W
01/18/2013  M3.1 INCH        GUILFORD           NC   BROADCAST MEDIA

            3.1 INCHES REPORTED IN HIGH POINT.

&&

EVENT NUMBER RAH1300052

BSD
Local storm report, Jan 18, 12:49 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1249 AM EST FRI JAN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     SNOW             2 NW FLOWERS            35.67N  78.38W
01/18/2013  M0.1 INCH        JOHNSTON           NC   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPROTED 0.1 INCHES OF SNOW NEAR
            FLOWERS.

&&

EVENT NUMBER RAH1300053

BSD
Local storm report, Jan 18, 1:16 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
116 AM EST FRI JAN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     SNOW             RDU INTERNATIONAL AIRPO 35.87N  78.78W
01/18/2013  M0.8 INCH        WAKE               NC   FAA

            0.8 INCHES MEASURED AT RDU AIRPORT.

&&

EVENT NUMBER RAH1300054

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 10:16 PM ESTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford3 hr
Jan 18, 1:14 AM ESTAreal Flood AdvisoryRAHDavidson, Forsyth6 hr
Jan 18, 2:38 AM ESTRiver Flood WarningRAHChatham11 hr
Jan 18, 7:03 AM ESTAreal Flood WarningRAHDavidson, Forsyth5 hr
Jan 18, 12:15 PM ESTAreal Flood WarningRAHDavidson, Forsyth6 hr
Jan 18, 3:43 PM ESTWinter Weather AdvisoryRAHAlamance, Chatham, Davidson, Durham, Forsyth, Franklin and 8 more17 hr

Nearby

River Flood Warnings in North Carolina, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.